# SDR FQAR20170411015

- Difficulty date: April 11, 2017
- Submitted: April 12, 2017
- Operation: General aviation
- Aircraft: N4140W
- Make and model: Piper PA-28-181
- Aircraft serial: 2843228
- Aircraft time: 17,623 hours
- Engine: Lyc O360A4M
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: ALU8532LS
- Part serial: I092659
- Condition: Seized
- Location: Zone 400
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT WAS IN THE PATTERN, PILOTS NOTED THE ALTERNATOR WAS NO LONGER CHARGING.  A STRONG BURNING ODOR ENTERED THE CABIN.  INSPECTION AND FOUND THE ALTERNATOR HAD SEIZED, CAUSING THE ALTERNATOR BELT TO OVERHEAT AND MELT.
